MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PLUM 360; PUMP, INFUSION

ICU MEDICAL COSTA RICA LTD. PLUM 360; PUMP, INFUSION
Catalog Number 300100413
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a plum 360 experienced an infusion dosage change during patient use.The report stated that when the customer paused the pump and then resumed, the pump changed the dosage.The reported issue was not related to physical damage.There was patient involvement, no harm, and a delay in therapy.No additional information is available at this time.
 
Additional Manufacturer Narrative
Self-test passed.Visual inspection performed and found small crack on the front case.The customer complaint wasn't confirmed that the device did have any issue with the pump being pause and then after resuming, the pump change dosage.During protocol of running of piggyback on line a and line b, along with pausing and switching back and forth on the each lines.The pump didn't have any issues with running or performing the dosage.The probable cause wasn't found, no issues.Cosmetic on the front case.Engineering summarizes: two auto programs (with manual titrations) were run with the same medication over the 2 days & 17 hours between power on (the evening on (b)(6), and power off (the afternoon on (b)(6).The 1st auto program (¿drug id: 796 (50 mg/250 ml)¿ for 250 ml @ dose 20.0 mcg/min) ran for 40 hours with 17 titrations (ranging between the dosages of 10.0 & 40.0 mcg/min) before being superseded by the 2nd auto program.O the 2nd auto program (¿drug id: 796 (50 mg/250 ml)¿ for 250 ml @ dose 20.0 mcg/min) ran for 25 hours with 15 titrations (ranging between the dosages of 15.0 & 75.0 mcg/min) before being aborted manually by user action.Leading up to the aborting of the infusion on (b)(6), the infusion had been over the course of about 1 minute: 1.Placed in standby (by pressing [standby] [yes]).2.Resumed from standby (by pressing [start] [yes]).3.Placed in standby (by pressing [standby] [yes]).4.Resumed from standby (by pressing [start] [yes]).5.Stopped (by pressing [a] [stop]).6.Restarted (by pressing [return to a/b] [start]).7.Placed in standby (by pressing [standby] [yes]).8.And, finally, the pump was simply powered off (by pressing [on_off]).Analysis of all delivery segments over the last day (on (b)(6) showed the pump was delivering accurately within design tolerance (+/- 5.0% by volume).Engineering evaluates that the logs showed the pump dosage only changing when either (a) an auto program was accepted; or (b) when a new dose was manually entered by logged keypresses.The logs showed no change in the infused dosage at the time of the several pausing's of the infusion.The customer¿s complaint could not be confirmed.Based on the logged data, the pump is operating correctly as designed.

Brand Name
PLUM 360
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19933715
Report Number9615050-2024-00579
Device Sequence Number2736247
Product Code FRN
UDI-Device IdentifierM3353001004131
UDI-PublicM3353001004131
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161469
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300100413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown